MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 70MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 70MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482318570
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
When final tightening the xia 3 iliac poly screw, 8x5 x 70mm, the head popped off the screw.The screw was removed and replaced with a 9.5 x 70mm screw.The procedure was completed successfully with a 15 minute delay and the patient was unharmed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained since the device associated with this event was not returned.From the xia 3 surgical technique: once the correction procedures have been carried out and the spine is fixed in a satisfactory position, the final tightening of the blockers is performed.Use the anti-torque key and the torque wrench.The anti-torque key and torque wrench come in two sizes; standard and short.The short torque wrench will not fit through the standard antitorque key.Place the anti-torque key around the screw head.Place the torque wrench through the anti-torque key until it is guided into the blocker.The torque wrench indicates the optimal torque force that must be applied to the implant for final tightening.Line up the two arrows to achieve the final tightening torque of 12nm.Do not exceed 12nm during final tightening.There is not enough information available to determine a root cause.Possible root causes include excessive torque applied, excessive cantilever force applied, overangulation, rod not fully seated, and/or improper screw hole prep.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 70MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9372081
Report Number3005525032-2019-00088
Device Sequence Number14169664
Product Code NKB
UDI-Device Identifier04546540598646
UDI-Public04546540598646
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482318570
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1